Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


amnemia and hip pain
Jul 19, 1999

On december 1998 one mounth after my positive diagnose my RBC count was 5.00. I started taking AZT on march 25th and my RBC was 4.3. On may 18th my RBC still was 4.3 and on my last test on july 17 it was 3.81. Do you thing I am developing amnemia? Should I have a new test next week to confirm? Do you think that a pain in my right hip is due to AZT? What do I have to do to to know what kind of amnemia I have and Procrit can solve this problem? Can I change my medication to D4T? Thanks a lot

Response from Mr. Molaghan

Hello It certainly sounds like you have developed anemia that could be due to the AZT, but possibly not. There are several options for you. The anemia should be evaluated to make sure that there is not another source (i.e. B12 deficiency, bleeding, etc). Your physician can evaluate this. AZT can cause anemia and subsequent fatigue. Procrit is a viable option for AZT induced anemia and frequently prevents the need for transfusion. Since anemia can cause fatigue, shortness of breath, headache, dizziness etc. correction of the problem will definitely help improve these symptoms. I can't comment on the hip pain but it should be evaluated. D4T causes less anemia than AZT, but if your viral load and CD4 count are improving on your current regimen, it might be wise to stick with it. Good luck.


Previous
RBC values continue to go down
Next
Medical Student

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement